MAUDE Adverse Event Report: ENCORE MEDICAL L.P IMPACTOR; GLENOID HEAD INSERTER/IMPACTOR

ENCORE MEDICAL L.P IMPACTOR; GLENOID HEAD INSERTER/IMPACTOR
Catalog Number 804-03-051
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Instrument failure - the glenosphere trial threads were stripped and got stuck in the patient.The impactor tip snapped off inside the glenoid trial.No pieces of the broken instruments remained in the patient.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was to report an instrument failure.The glenosphere trial threads were stripped and got stuck in the patient.The impactor tip snapped off inside the glenoid trial.No pieces of the broken instruments remained in the patient.This event occurred during surgery.The agent did not indicate whether the event occurred near or away from the patient.The agent did not indicate whether there was risk, adverse event, or negative outcome reported by the surgeon.The agent did not indicate whether the surgery was completed as intended, or if there was a delay.The agent did not indicate whether the instruments were inspected prior to use.The agent did not indicate whether they were present in the surgery, or if they were able to source replacement devices after the incident trial head and impactor malfunctioned.As of 05 may 2021, the retrun material authorization (rma) has not been returned to djo for examination.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Justification for no investigation: the instruments were not returned for examination and the lot numbers were not reported.Without the lot numbers, the instruments could not be linked to specific device history records and the actual dates of manufacture cannot be determine with confidence.An investigation cannot be conducted.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
IMPACTOR
Common Device Name
GLENOID HEAD INSERTER/IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11101817
Report Number1644408-2020-01210
Device Sequence Number837634
Product Code HWA
UDI-Device Identifier00888912148184
UDI-Public(01)00888912148184
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-051
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-03-043 LOT UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient Age70 YR